Alert archive / North Carolina / Special Weather Statements in 2013
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 9, 2013, 7:21 PM EDT for Randolph County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2013, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 9, 2013, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Raleigh, NC
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 112 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077 WWUS82 KRAH 092321 SPSRAH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 721 PM EDT TUE JUL 9 2013 NCZ039-100015- RANDOLPH- 721 PM EDT TUE JUL 9 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 815 PM EDT... AT 722 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SEAGROVE...OR ABOUT 12 MILES SOUTHEAST OF ASHEBORO... MOVING NORTH AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COLERIDGE... RAMSEUR...AND...ASHEBORO...FRANKLINVILLE...RANDLEMAN. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3588 7954 3552 7956 3552 7996 3590 8001 TIME...MOT...LOC 2322Z 172DEG 19KT 3560 7969 $$ 22
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:57 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 9, 2:57 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 257 PM EDT TUE JUL 9 2013 .SYNOPSIS... A WEAK UPPER LEVEL LOW PRESSURE TROUGH WILL HOLD OVER THE EASTERN U.S. THROUGH WEDNESDAY. A STRONGER UPPER LEVEL TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL APPROACH THE AREA FROM THE NORTHEAST LATE WEDNESDAY... AND SWING THROUGH THE REGION THURSDAY THROUGH FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 PM TUESDAY... THROUGH TONIGHT: WATER VAPOR IMAGERY SHOWS A SUBTLE VORTICITY MAX DROPPING SOUTHEAST THROUGH CENTRAL... AND THIS FEATURE COMBINED WITH DAYTIME HEATING/DESTABILIZATION (MLCAPE OF 2000-2500 J/KG) AND ABUNDANT MOISTURE (PW VALUE HAVING REBOUNDED THIS AFTERNOON TO 1-8-2.0 IN.) HAVE LED TO SCATTERED STORMS... MORE NUMEROUS IN THE SOUTHEAST CWA AS DEPICTED WELL BY EARLIER FORECASTS AND RECENT HRRR MODEL RUNS. DEEP LAYER BULK SHEAR IS QUITE WEAK THOUGH WITH MARGINAL D-CAPE... SO ANY PARTICULARLY STRONG STORMS SHOULD REMAIN ISOLATED... BUT MIXED-PHASE CAPE AROUND 700 J/KG AND INCREASING MOISTURE IN THE -10C TO -30C LAYER ACCORDING TO RAP FORECAST SOUNDINGS SUGGESTS A THREAT OF SMALL HAIL WITH ANY STRONG CELL... AND CERTAINLY LOCALLY HEAVY DOWNPOURS REMAIN A CONCERN GIVEN THE SLOW MOVEMENT AND INCREASING PW. LOSS OF HEATING AS WELL AS THE PASSAGE OF THE WEAK WAVE EAST OF THE AREA SHOULD BRING A GRADUAL DISSIPATION OF CONVECTION BY CLOSE TO MIDNIGHT. FOLLOWING PERSISTENCE WITH NO SIGNIFICANT CHANGE IN AIR MASS... REDEVELOPMENT OF STRATUS IS ANTICIPATED ACROSS THE AREA LATE TONIGHT... WITH A LINGERING THREAT OF ISOLATED SHALLOW SHOWERS MAINLY IN THE SOUTH AND EAST WHERE ABUNDANT LOW LEVEL MOISTURE PERSISTS. LOWS CLOSE TO LAST NIGHT... 70-74. -GIH && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 240 PM TUESDAY... FOR WEDNESDAY/WEDNESDAY NIGHT: LOOKS LIKE MORE OF THE SAME... WITH A CONTINUED HUMID AIR MASS AND MOIST COLUMN FEATURING PW VALUES OF 1.7-1.9 INCHES IN THE MORNING CLIMBING TO 1.9-2.1 INCHES IN THE AFTERNOON... HIGHEST EAST. WEAK LEE SURFACE TROUGHING HOLDS IN PLACE WITH A CONTINUATION OF LIGHT BREEZES FROM THE SW... WHILE IN THE MID LEVELS... VERY WEAK FLOW FROM THE WNW NEAR THE ILL-DEFINED SHEAR AXIS ALOFT WILL ALLOW FOR LITTLE TO NO DYNAMIC FORCING FOR ASCENT THROUGH THE AFTERNOON... ALTHOUGH THIS FLOW DOES INCREASE SLIGHTLY IN THE EVENING AND OVERNIGHT HOURS AS A STRONG WAVE DIGS INTO THE MEAN TROUGH OVER THE GREAT LAKES. MLCAPE ONCE AGAIN SHOULD TOP OUT AROUND 1500-2500 J/KG BUT WITH CONTINUED LOW DEEP-LAYER BULK SHEAR OF JUST 10-15 KTS... SO EXPECT ANOTHER ROUND OF SCATTERED STORMS WITH DESTABILIZATION... WITH HIGHEST POPS IN THE WRN CWA WHERE THE SREF INDICATES THE BEST CHANCE OF MEASURABLE RAIN... BUT ANY STORMS SHOULD HOLD BELOW SEVERE LIMITS. WILL RETAIN A MENTION OF ISOLATED SHOWERS OVERNIGHT WITH THE IMPROVING FLOW ALOFT AND LINGERING LOW LEVEL MOISTURE. HIGHS 86-90 AND LOWS AGAIN 70-74. -GIH && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 255 PM TUESDAY... THE OVERALL PATTERN FOR THE LONG TERM WILL BE DOMINATED BY A DEEPENING UPPER LEVEL TROUGH WITH ITS AXIS DIGGING TOWARDS THE EAST COAST. AT THE SURFACE COASTAL NORTH CAROLINA WILL BE SANDWICHED BETWEEN A STRENGTHENING SURFACE HIGH THAT WILL MOVE FROM THE GREAT PLAINS TO THE GREAT LAKES AND THE SLOWLY RETREATING BERMUDA HIGH IN THE SOUTHWESTERN ATLANTIC. IN BETWEEN A SURFACE LOW MOVING ACROSS CENTRAL ONTARIO AND QUEBEC WILL SET UP A FRONTAL ZONE THAT WILL EXTEND DOWN THE EASTERN SEABOARD...EVENTUALLY STALL OUT AND THEN POTENTIALLY RETROGRADE NEAR THE END OF THE PERIOD. TOWARDS THE END OF THE PERIOD THE X FACTOR WILL BE THE DEVELOPMENT AND TRACK OF TROPICAL STORM CHANTAL. THURSDAY AND FRIDAY: STARTING ON THURSDAY THE FRONTAL ZONE WILL BE DRAPED ACROSS THE WESTERN PIEDMONT WHICH IS WHERE THE HIGHEST PRECIPITATION CHANCES WILL BE. WITH PW VALUES IN EXCESS OF 2 INCHES. CONVECTION FEATURING HEAVY RAIN IS PROBABLE WITH THE LEE TROUGH AND DIFFERENTIAL HEATING BOUNDARIES THE MAIN FOCI FOR CONVECTION. WILL KEEP HIGHEST POPS IN THE NW THURSDAY AFTERNOON BUT OVERSPREADING THE ENTIRE CWA BY THURSDAY NIGHT. BY FRIDAY MORNING THE FOCUS FOR CONVECTION WILL SHIFT FURTHER EAST AS THE SURFACE HIGH OVER THE GREAT LAKES BUILDS INTO THE 1020S AND THE BERMUDA HIGH WEAKENS SLIGHTLY. ONCE REACHING THE COASTAL PLAIN THE FRONT WILL SLOW AND BECOME STAGNANT KEEPING THE BEST CHANCE FOR RAIN IN THE SOUTHEAST ON FRIDAY WHERE PW VALUES WILL REMAIN ABOVE 2 INCHES. BACK TOWARDS THE TRIANGLE PWS WILL DROP TO ABOUT 1.5 INCHES AND COVERAGE AND INTENSITY OF PRECIPITATION SHOULD WANE. QPF WILL BE TRICKY ONCE AGAIN AS CONVECTION WILL BE LOCALLY HEAVIER. FOR NOW WILL GO WITH ABOUT AN INCH FOR THESE TWO DAYS COMBINED WITH SOME LOCALES POTENTIALLY SEEING 2-3 INCHES IN HEAVIER AND TRAINING STORMS. STORM TOTAL QPF SHOULD BE GREATER IN THE SOUTHEAST AND DECREASING BACK TOWARDS THE TRIAD. MAX TEMPERATURES THESE TWO DAYS WILL BE IN THE MID TO UPPER 80S WITH LOWS IN THE LOWER 70S AND POTENTIALLY SOME UPPER 60S IN THE NORTHWEST ON FRIDAY NIGHT INTO SATURDAY MORNING AS THE FRONT PUSHES EASTWARD. DEWPOINTS WILL BE DEPENDENT UPON LOCATION WITH LOWER 70S COMMON AHEAD OF THE FRONT AND UPPER 60S BEHIND IT. SATURDAY AND SUNDAY: THE HIGH TO THE NORTH WILL CONTINUE TO STRENGTHEN KEEPING THE FRONTAL ZONE RESTRICTED TO THE COAST AS A CUT OFF MESO LOW OFF OF THE NEW ENGLAND COAST WILL TAKE OVER FOR THE PARENT LOW AND CONTINUE QUICKLY OFF TO THE NORTHEAST. THIS WILL BEGIN TO WASH OUT THE FRONT A LITTLE. IN ADDITION THE HIGH WILL BUILD DOWN FROM THE NORTH CAUSING THE FRONTAL ZONE TO TAKE A MORE WEST TO EAST ORIENTATION. BEST CHANCES FOR PRECIP WILL BE IN THE SOUTH AND EAST WITH DRIER CONDITIONS TO THE NW. ON SUNDAY WHATS LEFT OF THE FRONT WILL START TO RETROGRADE BACK OVER THE CWA WITH NEW MOISTURE TRANSPORT REINFORCEMENTS FROM TROPICAL STORM CHANTAL OR WHATEVER THE REMNANTS MAY BE AT THAT TIME. PW VALUES WILL ONCE AGAIN APPROACH 2 INCHES IN THE SOUTHERN HALF OF THE CWA. HIGHS ONCE AGAIN IN THE MID TO UPPER 80S WITH LOWS UPPER 60S TO LOW 70S. MONDAY AND TUESDAY: THIS PERIOD REMAINS LOW CONFIDENCE BECAUSE OF THE UNCERTAINTY IN THE LOCATION AND STRENGTH OF CHANTAL AT THIS TIME. THE BERMUDA HIGH WILL BEGIN TO MOVE BACK WESTWARD WHICH WILL HELP TO FUNNEL MOISTURE IN FROM THE ATLANTIC. WILL KEEP CHANCE POPS THROUGH THE PERIOD WITH HIGHEST CHANCES IN THE SOUTHEAST. TEMPS WILL REMAIN MID TO UPPER 80S AND LOWS UPPER 60S TO LOW 70S. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 1245 PM TUESDAY... MVFR CIGS WILL CONTINUE TO COME AND GO AT CENTRAL NC TAF SITES THROUGH 20Z AS CLOUDS BASED AT 1-3 THOUSAND FT WILL VARY BETWEEN SCATTERED AND BROKEN. EXPECT VFR CIGS AFTER 20Z. NUMEROUS SHOWERS AND STORMS ARE EXPECTED BETWEEN 20Z AND 03Z WITH BEST COVERAGE NEAR FAY/RWI... FEWER SHOWERS/STORMS AT RDU AND EVEN FEWER (SCATTERED AT MOST) AT INT/GSO. IN/NEAR THESE STORMS... MVFR/IFR CIGS/VSBYS AND BRIEF WIND GUSTS OVER 30 MPH ARE POSSIBLE. OTHERWISE... VFR CONDITIONS AND LIGHT WINDS FROM THE SOUTH OR SW (UNDER 12 KTS) WILL DOMINATE UNTIL AROUND 07Z... WHEN IFR STRATUS IS EXPECTED TO DEVELOP ONCE AGAIN... AS HAS OCCURRED ON PREVIOUS MORNINGS. CIGS SHOULD LIFT SLOWLY TO MVFR BY 16Z-18Z. LOOKING BEYOND 18Z WEDNESDAY... CIGS ARE EXPECTED TO TREND TO VFR 18Z-20Z WEDNESDAY WITH SCATTERED STORMS DEVELOPING. IFR CONDITIONS ARE LIKELY TO RETURN AFTER 07Z THURSDAY THROUGH MID MORNING... LIFTING SLOWLY TO MVFR THEN VFR BY EARLY THURSDAY AFTERNOON. OCCASIONALLY MVFR CONDITIONS ARE LIKELY WITH NUMEROUS SHOWERS AND STORMS THURSDAY AFTERNOON THROUGH FRIDAY. MVFR CONDITIONS COULD LINGER AT FAY THROUGH SUNDAY... BUT OTHERWISE VFR CONDITIONS ARE EXPECTED TO DOMINATE FRIDAY NIGHT THROUGH SUNDAY... ALTHOUGH IFR STRATUS IS AGAIN LIKELY 07Z-14Z SUNDAY MORNING. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...ELLIS AVIATION...HARTFIELD
Hazardous weather outlook, Jul 9, 3:48 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 348 PM EDT TUE JUL 9 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-101200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 348 PM EDT TUE JUL 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT. ISOLATED STORMS THROUGH THIS EVENING MAY PRODUCE STRONG WIND GUSTS OVER 40 MPH... HALF INCH DIAMETER HAIL... AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER WET PATTERN...WITH THUNDERSTORMS AND VERY HEAVY RAIN...WILL DEVELOP BY LATE THURSDAY...THEN CONTINUE THROUGH EARLY NEXT WEEK. WHEN COMBINED WITH RECENT WET WEATHER AND ABOVE AVERAGE CREEK AND RIVER FLOWS...THE THREAT OF FLOODING WILL BE HIGH. STRONG TO SEVERE WIND GUSTS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS...MOST LIKELY WHEN AN UPPER LEVEL TROUGH ARRIVES IN OUR AREA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 9, 4:36 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT TUE JUL 9 2013
NCZ028-092100-
EDGECOMBE-
436 PM EDT TUE JUL 9 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS EDGECOMBE COUNTY THROUGH
500 PM EDT...
AT 436 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHEAST OF SPEED...OR ABOUT 11 MILES EAST OF TARBORO...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL EASTERN
EDGECOMBE COUNTY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3582 7735 3582 7739 3580 7743 3580 7744
3603 7752 3604 7750 3604 7747 3600 7743
3600 7740 3591 7734
TIME...MOT...LOC 2036Z 221DEG 10KT 3586 7738
22Special weather statement, Jul 9, 5:07 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT TUE JUL 9 2013
NCZ083-092200-
ANSON-
507 PM EDT TUE JUL 9 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 600 PM
EDT...
AT 507 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
POLKTON...OR ABOUT 9 MILES NORTHWEST OF WADESBORO...MOVING EAST AT 10
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ANSONVILLE AND
POLKTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3518 8029 3519 8025 3515 8022 3517 8020
3515 8016 3517 8016 3519 8011 3512 8007
3508 8000 3512 7995 3511 7992 3506 7991
3505 7988 3501 7990 3498 7987 3491 7985
3488 7986 3490 8032
TIME...MOT...LOC 2107Z 249DEG 11KT 3505 8017
22Special weather statement, Jul 9, 5:18 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 518 PM EDT TUE JUL 9 2013 NCZ075-077-086-088-092215- CUMBERLAND-HARNETT-HOKE-MOORE- 518 PM EDT TUE JUL 9 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT...MOORE... CUMBERLAND AND HOKE COUNTIES THROUGH 615 PM EDT... AT 518 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER POPE AFB...OR ABOUT OVER FORT BRAGG...MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...POPE AFB...AND...FORT BRAGG...SPRING LAKE...AND...BONNIE DOONE. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3531 7886 3507 7881 3505 7916 3523 7921 TIME...MOT...LOC 2118Z 257DEG 12KT 3516 7908 SEC
Special weather statement, Jul 9, 5:50 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT TUE JUL 9 2013
NCZ083-084-092245-
ANSON-RICHMOND-
550 PM EDT TUE JUL 9 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND AND ANSON COUNTIES
THROUGH 645 PM EDT...
AT 550 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF LILESVILLE...OR ABOUT 10 MILES NORTHEAST OF WADESBORO...
MOVING EAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ELLERBE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND FLOODING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3491 8003 3513 8002 3518 7984 3518 7981
3517 7976 3518 7973 3517 7971 3489 7962
TIME...MOT...LOC 2150Z 261DEG 12KT 3505 7992
22Special weather statement, Jul 9, 6:26 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT TUE JUL 9 2013
NCZ074-075-084-092330-
MONTGOMERY-MOORE-RICHMOND-
626 PM EDT TUE JUL 9 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND...MOORE AND
MONTGOMERY COUNTIES THROUGH 730 PM EDT...
AT 626 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DERBY...OR ABOUT 16 MILES WEST OF SOUTHERN PINES...MOVING NORTHEAST
AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FOXFIRE...EAGLE
SPRINGS...SEVEN LAKES...TAYLORTOWN...CARTHAGE...AND...WHISPERING
PINES.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3503 7971 3529 7981 3551 7948 3552 7935
3549 7934 3547 7936 3543 7933 3540 7929
3535 7927 3531 7919 3527 7922 3524 7916
3518 7910 3517 7915 3521 7925 3516 7934
3510 7940
TIME...MOT...LOC 2226Z 236DEG 20KT 3519 7966
22Special weather statement, Jul 9, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 721 PM EDT TUE JUL 9 2013 NCZ039-100015- RANDOLPH- 721 PM EDT TUE JUL 9 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH COUNTY THROUGH 815 PM EDT... AT 722 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SEAGROVE...OR ABOUT 12 MILES SOUTHEAST OF ASHEBORO... MOVING NORTH AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COLERIDGE... RAMSEUR...AND...ASHEBORO...FRANKLINVILLE...RANDLEMAN. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3588 7954 3552 7956 3552 7996 3590 8001 TIME...MOT...LOC 2322Z 172DEG 19KT 3560 7969 22
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:31 PM EDT | Special Weather Statement | RAH | Cumberland | 44 min |
| Jul 9, 2:20 PM EDT | Special Weather Statement | RAH | Cumberland | 40 min |
| Jul 9, 2:43 PM EDT | Special Weather Statement | RAH | Harnett | 47 min |
| Jul 9, 3:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Orange, Person | 3 hr |
| Jul 9, 3:29 PM EDT | Special Weather Statement | RAH | Wake | 46 min |
| Jul 9, 3:33 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 42 min |
| Jul 9, 4:04 PM EDT | Special Weather Statement | RAH | Harnett | 41 min |
| Jul 9, 4:36 PM EDT | Special Weather Statement | RAH | Edgecombe | 24 min |
| Jul 9, 4:52 PM EDT | Areal Flood Advisory | RAH | Cumberland | 3 hr |
| Jul 9, 5:07 PM EDT | Special Weather Statement | RAH | Anson | 53 min |
| Jul 9, 5:17 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jul 9, 5:18 PM EDT | Special Weather Statement | RAH | Cumberland | 57 min |
| Jul 9, 5:43 PM EDT | Areal Flood Advisory | RAH | Hoke | 3 hr |
| Jul 9, 5:43 PM EDT | Flash Flood Warning | RAH | Anson, Richmond | 3 hr |
| Jul 9, 5:50 PM EDT | Special Weather Statement | RAH | Richmond | 55 min |
| Jul 9, 6:08 PM EDT | Areal Flood Advisory | RAH | Montgomery | 3 hr |
| Jul 9, 6:21 PM EDT | Flash Flood Warning | RAH | Montgomery, Richmond | 3 hr |
| Jul 9, 6:26 PM EDT | Special Weather Statement | RAH | Moore | 64 min |
| Jul 9, 6:32 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 43 min |
| Jul 9, 6:38 PM EDT | Areal Flood Advisory | RAH | Moore | 3 hr |
Nearby
Special Weather Statements in North Carolina, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.